# SDR QMLA2018122618136

- Difficulty date: December 26, 2018
- Submitted: December 26, 2018
- Operation: Air carrier
- Aircraft: N798AC
- Make and model: Urocop EC 130 T2
- Aircraft serial: 8088
- Aircraft time: 1,104 hours, 3,353 cycles
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 35A1103004
- Part serial: 43586
- Condition: Contaminated
- Location: Main Rotor
- Part time: 1,104 hours, 3,353 cycles
- Component: Rotor Head, Airbus
- Component part number: 355A31000202
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT OVER THE PREVIOUS DAYS THERE WERE ICICLES FORMING ON THE YELLOW MR BLADE TIP, MORE SO THAT THE OTHER 2 BLADES. PILOT REPORTED THAT HE BECAME SUSPICIOUS AND MORE CLOSELY INSPECTED THE BLADE CAP AREA. THE PILOT REPORTS THAT HE WAS ABLE TO FORCE WATER FROM THE AFT EDGE OF THE BLADE TIP CAP. UPON CLOSER INSPECTION WITH A 5X MAGNIFYING GLASS, I COULD VISIBLY SEE A SMALL HOLE ON AFT EDGE OF BLADE TIP CAP. THIS IS THE THIRD AIRCRAFT THAT I HAVE FOUND THIS SAME TYPE OF DISCREPANCY. IT APPEARS THAT IT IS DUE TO THE WAY THE TIP CAP IS BONDED INTO THE BLADE ROOT. IT APPEARS THAT THERE IS NO MORE THAN A LAYER OF PAINT COVERING THIS AREA. WITH MINIMAL AMOUNT OF WEAR THIS VOID GETS EXPOSED, MOST LIKELY DUE TO THE RUBBING OF THE BLADE TIE DOWN MATERIAL. IT SHOULD BE NOTED THAT THE TIE DOWNS IN USE ARE THE AIR BUS P/N 355A92-1140-13 TIE DOWNS. THE MATERIAL IS NOT ROUGH OR HARD AND REALLY DOESN’T APPEAR TO BE ABLE TO CAUSE ANY TYPE OF WEAR. I HAVE NOT RECEIVED ANY FOLLOW UP REPORTS ON WHAT WAS FOUND ON THE OTHER BLADES THAT HAD THIS TYPE OF DISCREPANCY. THE MM SECTION 62-11-00,8-21 DETAILS THE PROCEDURE TO FILL CAVITIES ON BLADE TIP EDGE BUT DOES NOT ADDRESS THE PROCEDURES TO PREFORM IF WATER WAS SUSPECTED TO HAVE MIGRATED INTO THE TIP OF THE BLADE.
